Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 47, NWS Blacksburg, VA

May 26, 2001Caswell County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at May 26, 2001, 12:08 AM EDT for Caswell County, North Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 26, 2001, 12:08 AM EDT (04:08 UTC)
Expired
May 26, 2001, 1:15 AM EDT
In force
67 min
Issued by
NWS Blacksburg, VA
Area
Whole counties

County Caswell County, NC

What was reported inside it

TimeReportWhereRemark
May 26, 12:15 AM EDTHail 0.88Jericho, NC

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2001-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2001-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 260409
SVRRNK
NCC033-260515-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1208 AM EDT SAT MAY 26 2001

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 115 AM EDT.

* AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF CAMP SPRINGS...MOVING
  NORTHEAST AT 30 MPH.

HAIL UP TO QUARTER SIZE CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THREATENED THROUGH 115 AM EDT INCLUDE
  CAMP SPRINGS...
  JERICHO...
  PROSPECT HILL...

<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

REPORT SEVERE WEoATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.

.END
05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:10 PM EDT, 58 minutes earlier.

Area forecast discussion, May 25, 11:10 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG, VA
1110 PM EDT FRI MAY 25 2001

UPDATE COMING SHORTLY TO INCREASE POPS TO CATGEGORICAL FOR OUR ERN
GROUP. LATEST MODEL GUIDANCE KEEPS UPPER DIV..SFC MOIST AND PURE
CONV THROUGH 06Z-09Z B4 SHIFTING IT EAST. DO NOT EXPECT STORMS TO
RETROGRADE.

.RNK...
NC...NONE.
VA...NONE.
WV...NONE.

WHP

In the hours before

Special weather statement, May 26, 12:03 AM EDT, 5 minutes before
NCZ005-006-VAZ044-058-059-260700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1203 AM EDT SAT MAY 26 2001

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO EARLY
MORNING SATURDAY...

STRONG THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE NORTHWEST
PIEDMONT OF NORTH CAROLINA...INTO SOUTHSIDE VIRGINIA THROUGH 300 AM.
SOME OF THESE STORMS ARE CAPABLE OF BECOMING SEVERE...WITH LARGE HAIL
BEING THE MAIN THREAT. LOCATIONS MAINLY SOUTH AND EAST OF A
DANVILLE WILL BE AFFECTED BY THE STRONGER STORMS.

IF A THUNDERSTORM APPROACHES YOUR AREA...SEEK A SAFE INDOOR
SHELTER...AWAY FROM WINDOWS.

WHP

Nearby

Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.